Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ACs and hair loss? (yikes) Emme

Posted by chloe on October 1, 2001, at 20:25:16

In reply to ACs and hair loss? (yikes), posted by Emme on September 30, 2001, at 9:11:09

Hi Emme,
I don't have any definitive answers for you. I think what the dermatologist said is correct, though. I think all AC's do cause some thinning. I found Depakote and Trileptal to be the worst for me. I thought neurotin was causing some shedding, but since I got off of the other major AC's and am on lithium, I have noticed a dramatic stopping of the shedding...However, this may not last, since I have read Lithium can cause drying and thinning of hair!

So bottom line, I think you really need to eat a healthy diet, take a good vitamin, and possibly supplement with a little extra zinc. Oh, yeah, and not worry too much about it! I think the body does adjust to these meds in time, and hair shedding will decrease... That is just my humble opinion though! Sorry I don't have more to offer.

Hey how is the gabitril trial going anyway? I hope you are feeling a bit more stable :)
Chloe


>
> I've been trying different anticonvulants. I just got off of Trileptal and am trying Gabitril, along with Neurontin. I was at a max of 300 mg Trileptal. I'm currently taking 10 mg Gabitril, and no more than 900 mg Neurontin (mostly more like 600 mg). Recently I seem to be shedding more hair in the shower. It's subtle enough so that I'm not completely sure, but I'm feeling nervous about it now. I'm hoping I'm just imagining it, but I'm going to be keeping an eye on things. A dermatologist tells me that all of the ACs can cause hair thinning (I hope *can* doesn't mean *will*). My questions are:
> - If anyone has epxerienced this, did it stop and go back to normal while still on the drug?
> - and...is there anything that can be done to counteract it?
> I don't want to feel ugly on top of being depressed.
>
> Thanks so much.
> Emme


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chloe thread:79938
URL: http://www.dr-bob.org/babble/20010927/msgs/80012.html